Georgia, 2025

Flash Flooding and Damaging Winds in Georgia, August 1 to 4, 2025

August 1 to 4, 2025 · NWS TAE · 9 events in 4 counties and zones

Scattered afternoon thunderstorms developed in a summertime airmass with a couple of severe storms occurring in Lowndes county with impacts to trees and power lines. In addition, a very moist airmass and weak steering flow led to flash flooding across portions of southwest Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$54,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Scattered afternoon thunderstorms developed in a summertime airmass with a couple of severe storms occurring in Lowndes county with impacts to trees and power lines. In addition, a very moist airmass and weak steering flow led to flash flooding across portions of southwest Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 1, 12:59 PM EST, 2 hours 54 minutes earlier.

Area forecast discussion, Aug 1, 12:59 PM EST, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
159 PM EDT Fri Aug 1 2025

...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE
WEATHER, HYDROLOGY...

.NEAR TERM...
(Through Saturday)
Issued at 156 PM EDT Fri Aug 1 2025

Widely scattered showers and storms are developing across the
area this afternoon. The greater coverage is currently separated
in two regions. The first, just north of the forecast area across
central AL/GA, is in association with a frontal boundary slowly
dropping south. Another area of scattered showers/storms is across
our FL counties where greater low-level instability and seabreeze
activity is ongoing. More activity should develop through the day
across our AL/GA counties and across our FL counties with heating
of the day with most activity generally moving west to east. No
widespread severe weather is expected but an isolated strong storm
remains possible. Activity should continue into the evening hours
before much of the activity diminishes for the overnight period.

The front will continue to slowly sag south into our forecast area
on Saturday as the ridge breaks down and the upper level trough
continues to drop into the southeastern US. As more favorable upper
level support, convergent flow on the front, and instability
develops, another round of showers and storms will develop on
Saturday. With the ridge moving out and moisture on the increase,
coverage will be much more widespread, especially across our AL/GA
counties.

Main forecast concerns for Saturday will be the flooding rain
concerns. WPC has a slight risk (level 2 of 4) of excessive rainfall
across much of our AL/GA counties closer to the front. Heavy
rainfall with localized amounts of 3 to 4 inches can't be ruled out
tomorrow in a short duration. Widespread flooding rains are not
expected, but these higher rainfall rates and any training storms in
the vicinity of the frontal boundary is what is leading to the
greater concerns for locally excessive rainfall on Saturday.

&&

.SHORT AND LONG TERM...
(Saturday night through Sunday night)
Issued at 156 PM EDT Fri Aug 1 2025

The presence of a stalled front and deep layer moisture will
continue to result in high chances for rain each day. Some reduction
in coverage is expected later next week. The increased cloud cover
and convective coverage should keep us from reaching heat advisory
criteria for most of next week.

&&

.AVIATION...
(18Z TAFS)
Issued at 156 PM EDT Fri Aug 1 2025

VFR conditions will prevail but occasional MVFR/IFR visibilities
can't be ruled out this afternoon and evening in any heavy showers
and thunderstorms. VFR conditions should prevail after storm
activity decreases this evening, but another round of widespread
showers and storms is forecast tomorrow.

&&

.MARINE...
Issued at 156 PM EDT Fri Aug 1 2025

A typical summertime pattern will result in generally light onshore
flow which will be enhanced near the coast by the afternoon sea
breeze. Thunderstorms will be possible through the daytime and
overnight hours.

&&

.FIRE WEATHER...
Issued at 156 PM EDT Fri Aug 1 2025

Hot conditions begin to subside this weekend as rain chances
increase. The highest rain chances will be across our AL/GA
counties as a front moves south. With high chances for wetting
rains this weekend and potentially into

&&

.HYDROLOGY...
Issued at 156 PM EDT Fri Aug 1 2025

WPC Marginal Risks for Excessive Rainfall will continue into
early next week as the front remains stalled over the area
providing forcing for ascent in the existing moist unstable air
mass. While there will be potential for flash flooding,
anticipated rainfall totals should not result in sufficient rises
on area rivers which are running pretty low at this time.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   76  94  76  88 /  10  70  40 100
Panama City   80  91  78  88 /  10  70  70  90
Dothan        74  93  73  85 /  20  80  50 100
Albany        76  93  73  84 /  30  90  80  90
Valdosta      76  96  74  88 /  20  70  70  90
Cross City    77  93  75  92 /  10  70  40  80
Apalachicola  80  90  79  88 /  20  60  60  90

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM EDT /6 PM CDT/ this evening for
     FLZ009>019-027-112-114-115-118-127-326-426.

GA...Heat Advisory until 7 PM EDT this evening for GAZ125>131-144>148-
     155>161.

AL...None.
GM...None.
&&

NEAR TERM...Dobbs
SHORT TERM...Wool
LONG TERM....Wool
AVIATION...Dobbs
MARINE...Wool
FIRE WEATHER...Dobbs
HYDROLOGY...Wool

In the hours before

Special weather statement, Aug 1, 2:17 PM EST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
317 PM EDT Fri Aug 1 2025

FLZ017-018-012000-
Inland Jefferson FL-Leon FL-
317 PM EDT Fri Aug 1 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JEFFERSON AND
SOUTHEASTERN LEON COUNTIES THROUGH 400 PM EDT...

At 317 PM EDT, Doppler radar was tracking a strong thunderstorm near
Florida A and M, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tallahassee, Cody, Macon Community Park, Miccosukee Road Greenway,
Tallahassee Memorial Hosp, Nash, Miccosukee, Thomas City, Killearn
Estates, Chaires, Lake Ella, Waukeenah, Wacissa, Wacissa Springs,
Governors Square Mall, Midtown, Pisgah Church, Lake Miccosukee,
Apalachee Regional Park, and Apalachee Ridge Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3034 8426 3051 8429 3065 8393 3032 8386
TIME...MOT...LOC 1917Z 254DEG 23KT 3043 8421

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Aug 1, 2:22 PM EST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
322 PM EDT Fri Aug 1 2025

GAZ120-012000-
Quitman GA-
322 PM EDT Fri Aug 1 2025

...A STRONG THUNDERSTORM WILL IMPACT QUITMAN COUNTY THROUGH 400 PM
EDT...

At 322 PM EDT, Doppler radar was tracking a strong thunderstorm over
Eufaula, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Georgetown, Hatcher, Morris, Wire Bridge, Crossroads, and Bonapartes
Retreat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3198 8504 3198 8501 3197 8499 3197 8496
      3194 8496 3192 8491 3178 8491 3177 8507
      3178 8514 3179 8513 3184 8514 3189 8513
      3190 8511 3194 8508 3196 8509 3197 8507
      3199 8507
TIME...MOT...LOC 1922Z 254DEG 23KT 3188 8514

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Aug 1, 2:51 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
351 PM EDT Fri Aug 1 2025

GAZ158-159-012030-
Brooks GA-Thomas GA-
351 PM EDT Fri Aug 1 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN THOMAS AND BROOKS
COUNTIES THROUGH 430 PM EDT...

At 351 PM EDT, Doppler radar was tracking a strong thunderstorm near
Boston, or 10 miles west of Quitman, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Quitman, Boston, Pavo, Morven, Barwick, Dixie, Barney, Patten,
Oaklawn, Pidcock, Brooks Co A/p, Blue Springs, and Hollis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3078 8346 3077 8345 3076 8346 3076 8348
      3075 8349 3075 8352 3071 8384 3093 8385
      3104 8377 3103 8350 3080 8345 3079 8345
TIME...MOT...LOC 1951Z 255DEG 12KT 3081 8374

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Aug 1, 3:12 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
412 PM EDT Fri Aug 1 2025

ALZ067-GAZ121-012045-
Henry AL-Clay GA-
412 PM EDT Fri Aug 1 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL HENRY AND NORTHWESTERN
CLAY COUNTIES THROUGH 445 PM EDT/345 PM CDT/...

At 412 PM EDT/312 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles south of Georgetown
to 7 miles south of Texasville. Movement was southeast at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Abbeville, Fort Gaines, Newville, Shorterville, Walter F. George Lock
And Dam, Walter F George Lake, Edwin, Standleys Store, Watson
Crossroads, Scottsboro Crossroads, Double Bridges, Ricks Place,
Pecan, Graball, Dancey, Thomas Mill Creek, Jones Crossing, Bethel,
Cotton Hill, and Fort Gaines-Clay Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3178 8508 3177 8507 3178 8497 3177 8496
      3172 8496 3171 8495 3168 8495 3167 8493
      3162 8494 3142 8534 3156 8542 3167 8542
      3171 8534 3170 8522 3174 8520 3177 8516
      3177 8512 3178 8514
TIME...MOT...LOC 2012Z 328DEG 7KT 3176 8510 3161 8538

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Aug 1, 3:23 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
423 PM EDT Fri Aug 1 2025

GAZ159-160-012100-
Brooks GA-Lowndes GA-
423 PM EDT Fri Aug 1 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LOWNDES AND CENTRAL
BROOKS COUNTIES THROUGH 500 PM EDT...

At 423 PM EDT, Doppler radar was tracking a strong thunderstorm near
Quitman, moving east at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Valdosta, Lake Park, I-75 At Exit 16, Remerton, Dasher, Morven, Twin
Lakes, Valdosta Regional Airport, Kinderlou, Clyattville, Blue
Springs, I-75 At Exit 11, and I-75 At Exit 22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3069 8353 3093 8355 3098 8323 3088 8316
      3069 8320
TIME...MOT...LOC 2023Z 268DEG 8KT 3082 8347

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Aug 1, 3:43 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
443 PM EDT Fri Aug 1 2025

ALZ066-067-GAZ121-012115-
Dale AL-Henry AL-Clay GA-
443 PM EDT Fri Aug 1 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL DALE...HENRY AND WESTERN
CLAY COUNTIES THROUGH 515 PM EDT/415 PM CDT/...

At 443 PM EDT/343 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles southeast of
Richards Crossroads to near Ozark. Movement was south at 5 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Daleville, Abbeville, Fort Gaines, Ozark, Fort Rucker, Headland,
Midland City, Newton, Pinckard, Newville, Shorterville, Hunt Field,
Waterford, Hooper Stage Field, Scottsboro Crossroads, Ewell, Dale
County Lake, Thomas Mill Creek, Fort Gaines-Clay Airport, and
Hardwickburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3157 8497 3127 8559 3127 8566 3125 8567
      3125 8568 3143 8573 3171 8525 3170 8522
      3173 8521 3177 8514 3176 8513 3178 8512
TIME...MOT...LOC 2043Z 344DEG 6KT 3168 8518 3138 8564

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD

The radar

The Moody AFB radar (KVAX), 28 km away, was scanning. The volume nearest the first event began at 20:54 UTC.

Open the radar archive at this moment

Event by event

6 flash flood, 3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lowndes

When
August 1, 3:53 PM EST
Where
Lowndes County, 1.19 mi E of Remerton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
30.840, -83.290

A tree and a power line were blown down along Sustella Ave.

Thunderstorm Wind, Lowndes

When
August 1, 3:54 PM EST
Where
Lowndes County, 1.5 mi NNE of Remerton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
30.860, -83.300

A tree blew down and resulted in a power outage along Terrace Blvd according to the Georgia Power Outage map.

Flash Flood, Brooks

When
August 2, 6:30 PM EST to 7:15 PM EST
Where
Brooks County, 0.59 mi W of Barney to 0.25 mi SW of Barney
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
31.000, -83.520

Water was reported over Highway 76.

Thunderstorm Wind, Lowndes

When
August 3, 1:22 PM EST
Where
Lowndes County, 1.5 mi NNW of Clyattville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.710, -83.320

A tree was blown down near Ousley Road and Old Clyattville Road.

Flash Flood, Early

When
August 3, 5:28 PM EST to 11:00 PM EST
Where
Early County, 2.83 mi SSE of Blakely to Nicholasville
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
31.330, -84.920

Several roads south of Blakely were flooded with water covering them.

Flash Flood, Early

When
August 3, 8:00 PM EST to 9:00 PM EST
Where
Early County, 0.59 mi W of Colomokee to Rowena
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
31.460, -84.880

Several secondary roads were flooded in Early county.

Flash Flood, Lee

When
August 4, 6:43 PM EST to 9:00 PM EST
Where
Lee County, 1.25 mi WNW of Byne Crossroads to 1.63 mi N of Byne Crossroads
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
31.699, -84.229

Flash flooding was reported on Palmyra Road.

Flash Flood, Lee

When
August 4, 7:30 PM EST to 9:00 PM EST
Where
Lee County, 2.76 mi S of Armena to 3.13 mi S of Armena
Cause
Heavy Rain
Property damage
$50,000
Reported by
911 Call Center
Coordinates
31.630, -84.280

Several inches of water was reported in some homes along Red Tip Lane, Wax Myrtle Dr, Ivy Lane, and Loblolly Lane.

Flash Flood, Lee

When
August 4, 8:05 PM EST to 9:00 PM EST
Where
Lee County, 2.22 mi S of Mossy Dell to 2.42 mi S of Mossy Dell
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
31.728, -84.111

Flash flooding was reported on State Highway 32 in both directions near Mossy Dell Road with all lanes closed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2025Every state in 2025This day in weather historyWarnings in Georgia, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1280021, 1280023, 1280036, 1280024, 1280062, 1280078, 1280117, 1280119, 1280122.